MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA320400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: patient medications include but are not limited to: doxycycline, amoxicillin, azathioprine, meteor in, clopidogrel, rivaroxaban, pantoprazole, lisinopril, hydrochlorothiazide, glipizide, atorvastatin, aspirin, insulin.Concomitant medical products: as gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: pla320400/16451607, udi:(b)(4).Pla360400/20741938 udi: (b)(4)., please note that this event was reported in medwatch 2017233-2020-00423.Details of the event required a separate medwatch submission for the aortic extender components.As such this medwatch is being submitted.Results pending completion of manufacturing evaluation.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2010, this patient underwent treatment for an abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses.It was reported that the proximal placement of the trunk ipsilateral leg component was landed approximately 2 cm below the lowest (accessory) renal artery.On (b)(6) 2018, the patient underwent reintervention for a proximal type i endoleak and aneurysm enlargement (amount unknown).Two gore® excluder® aortic extender components were placed proximally to extend coverage of the trunk and resolved the endoleak.The patient tolerated the procedure.On (b)(6) 2020, the patient underwent reintervention due to expansion of the aneurysm sac and a gore® aortic extender component was implanted to reline the proximal end.The cause of the enlargement was not determined; a type ii endoleak was suspected however no visible endoleak was determined by contrast imaging at the time.The patient tolerated the procedure.On (b)(6) 2020, the patient underwent reintervention due to one of the aortic extender component appearing to have a distal bird beak and the patient was experiencing belly pain.An additional aortic extender component was placed proximally and two contralateral leg component were relined within the main body.The patient tolerated the procedure.The physician reported that follow up computed tomography (ct) scan looked good, with stable sac size and no belly pain.
 
Additional Manufacturer Narrative
H6: code 213: a review of the manufacturing records verified the device met all pre-release specifications.
 
Additional Manufacturer Narrative
G5: additional/corrected information.H6: code 213: a review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.Images were provided to gore for evaluation and showed the following: the com log states that the patient had a re-intervention on (b)(6) 2020 where an excluder aortic extender was placed just distal to the lowest renal artery.However, the imaging provided for review is dated (b)(6) 2020, and there is an aortic extender in situ just distal to the lowest renal artery.Centerline reconstruction illustrates that the trunk ipsilateral component was placed approximately 15mm distal to the left renal artery and it also illustrates an aortic cuff implanted just distal to the left renal artery.Axial images from the non-con, arterial, and venous phases illustrate a density of unknown origin.Endoleak indeterminate.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10169401
Report Number2953161-2020-00017
Device Sequence Number11298511
Product Code MIH
UDI-Device Identifier00733132618804
UDI-Public00733132618804
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Model NumberPLA320400
Device Catalogue NumberPLA320400
Device Lot Number16451624
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/13/2020
09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR
Patient Weight60